Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 25, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 11, 2025, 11:05 PM CDT for 4 counties in Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2025, 11:05 PM CDT (04:05 UTC)
- Expired
- Jul 12, 2025, 2:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Unknown
Counties Audrain County, MO, Marion County, MO, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2969 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted.
609
WGUS53 KLSX 120405
FFWLSX
MOC007-127-163-173-120700-
/O.NEW.KLSX.FF.W.0025.250712T0405Z-250712T0700Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
1105 PM CDT Fri Jul 11 2025
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Eastern Audrain County in central Missouri...
Southeastern Marion County in northeastern Missouri...
Pike County in northeastern Missouri...
Ralls County in northeastern Missouri...
* Until 200 AM CDT.
* At 1105 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hannibal, Bowling Green, Vandalia, Louisiana, Monroe City, New
London, Perry, Laddonia, Center, Clarksville, Frankford, Farber,
Rensselaer, Curryville, Spencerburg, Spaulding, Tarrants, Rush
Hill, St. Clement and Ashley.
This includes the following streams and drainages...
Ely Creek, Camp Creek, Middle Fork Salt River, Peno Creek, Jasper
Spring Branch, South Fork Salt River, Bear Creek, Fox Creek,
Indian Creek, Calumet Creek, Middle Sulphur Creek, Grassy Creek,
Haw Creek, Talleys Branch, Hascall Creek, Mississippi River, Cedar
Creek, Denny Run, Littleby Creek, Anderson Creek, Cuivre Creek,
Lick Creek, Weatherly Branch, East Fork, Mace Branch, Dry Straw
Branch, Little Noix Creek, Crooked Creek, Purdey Creek, Spencer
Creek, West Fork Cuivre River, Salt River, Hippo Branch, Bean
Branch, Brush Branch, McDowell Branch, Mams Slough, Spring Creek,
Ramsey Creek, Mud Creek, South Spencer Creek, Bear Branch, Bear
Slough, Nichols Creek, Elm Branch, Hays Creek, Wildcat Creek,
Madden Branch, Shady Creek, South River, Little Buffalo Creek,
Battle Creek, Little Bear Creek, Little Calumet Creek, Noix Creek,
Buffalo Creek, Owl Creek, Rocklick Branch, Fools Creek, Shell
Branch, South Fork North River, Sharpsburg Branch, Burbridge
Creek, Cuivre River, West Branch Sees Creek, Turkey Creek, East
Lick Creek, North Fork Cuivre River, Irvine Branch, Town Branch,
Henderson Branch, Little Creek, Sugar Creek, Marble Creek, East
Sulphur Creek, Railroad Branch, West Lick Creek, Horn Branch,
Brush Creek, Big Creek and Plum Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3969 9172 3970 9133 3962 9123 3960 9118
3955 9115 3954 9110 3945 9104 3933 9083
3912 9175 3933 9182 3934 9172
FLASH FLOOD...RADAR INDICATED
$$
Kimble2 follow-up statements
321
WGUS73 KLSX 120447
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
1147 PM CDT Fri Jul 11 2025
MOC127-120457-
/O.CAN.KLSX.FF.W.0025.000000T0000Z-250712T0700Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion MO-
1147 PM CDT Fri Jul 11 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN MARION COUNTY
IN NORTHEASTERN MISSOURI...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
&&
LAT...LON 3912 9175 3933 9182 3934 9172 3969 9172
3968 9131 3960 9118 3955 9115 3954 9110
3945 9104 3933 9083
$$
MOC007-163-173-120700-
/O.CON.KLSX.FF.W.0025.000000T0000Z-250712T0700Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Audrain MO-Pike MO-Ralls MO-
1147 PM CDT Fri Jul 11 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 AM CDT SATURDAY FOR
EASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI AND PIKE AND RALLS
COUNTIES IN NORTHEASTERN MISSOURI...
At 1147 PM CDT, Doppler radar indicated ongoing heavy rain from
thunderstorms across the warned area. Flash flooding is ongoing or
expected to begin shortly. Locations near Spencer Creek have seen
particularly heavy rainfall, with rapid rises expected along Spencer
Creek and nearby drainage areas.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Hannibal, Bowling Green, Vandalia, Louisiana, Monroe City, New
London, Perry, Laddonia, Center, Clarksville, Frankford, Farber,
Rensselaer, Curryville, Spencerburg, Spaulding, Tarrants, Rush
Hill, St. Clement and Ashley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3912 9175 3933 9182 3934 9172 3969 9172
3968 9131 3960 9118 3955 9115 3954 9110
3945 9104 3933 9083
FLASH FLOOD...RADAR INDICATED
$$
Kimble121
WGUS73 KLSX 120524
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
1224 AM CDT Sat Jul 12 2025
MOC007-163-173-120700-
/O.CON.KLSX.FF.W.0025.000000T0000Z-250712T0700Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Audrain MO-Pike MO-Ralls MO-
1224 AM CDT Sat Jul 12 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 AM CDT EARLY THIS
MORNING FOR NORTHEASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI AND
NORTHWESTERN PIKE AND CENTRAL RALLS COUNTIES IN NORTHEASTERN
MISSOURI...
At 1224 AM CDT, Doppler radar indicated that much of the heavy rain
had ended across the warned area. However, it will take some time
for waters to recede. The area around Spencer Creek is likely to see
significant rises in water levels overnight.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Hannibal, Bowling Green, Vandalia, Louisiana, New London,
Laddonia, Frankford, Farber, Curryville, Spencerburg, Ashburn,
Saverton and Ilasco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3932 9165 3968 9140 3968 9131 3965 9126
3962 9123 3961 9119 3959 9117 3957 9117
3955 9116 3955 9115 3954 9110 3948 9106
3947 9106 3945 9104 3919 9146 3923 9172
FLASH FLOOD...RADAR INDICATED
$$
KimbleWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 6:29 PM CDT, 4 hours 36 minutes earlier. Its key messages:
- A few thunderstorms could be severe this evening, mainly across northeastern MO and west-central IL, along with locally heavy rainfall and isolated flash flooding.
- A relatively active pattern will exist through next week with varying daily chances of showers and thunderstorms, although most of the period will be dry versus wet.
Area forecast discussion, Jul 11, 6:29 PM CDT, 4 hours 36 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 629 PM CDT Fri Jul 11 2025 .KEY MESSAGES... - A few thunderstorms could be severe this evening, mainly across northeastern MO and west-central IL, along with locally heavy rainfall and isolated flash flooding. - A relatively active pattern will exist through next week with varying daily chances of showers and thunderstorms, although most of the period will be dry versus wet. && .SHORT TERM... (Through Late Saturday Night) Issued at 242 PM CDT Fri Jul 11 2025 A hot and humid day is underway with temperatures in the 90s F and dewpoints in the 70s F supporting heat index values in the upper 90s to near 105 F as well as a very unstable airmass with MLCAPE of 2500 to 3500 J/kg. A subtle mid-level perturbation and responding low- level confluent flow will continue to result in isolated showers and thunderstorms across southeastern/east-central MO and southwestern IL this afternoon/early evening. Weak microbursts with gusty winds are possible with these thunderstorms but overall strength will be limited by poor mid-level lapse rates and weak deep-layer wind shear. The main focus of showers and thunderstorms as well as severe thunderstorms is across northeastern MO into IA this afternoon, reaching northeastern MO and west-central IL this evening. As an upper-level shortwave trough overspreads a surface low and quasi- stationary front straddling the MO-IA border surface-based initiation of thunderstorms is forecast. Initial thunderstorms could exhibit transient supercellular characteristics with 20 to 30+ kt of deep-layer wind shear in those area, capable of all hazards including a tornado. However, most CAMs indicate that this activity will remain just northwest of northeastern MO and west-central IL until upscale growth into an MCS takes place with cold pool development through the 23 to 02z timeframe, leading to predominantly a damaging wind threat. Locally heavy rainfall and isolated flash flooding is also possible with PW approaching 2" and deep warm cloud depths mainly before the strengthening cold pool would accelerate forward motion. As the MCS continues to track southeastward, all model guidance indicate that it will be weakening and increasingly outflow dominant as it encounters weaker low-level and deep-layer wind shear before it reaches the I-70 corridor. Along with a minimum in shower and thunderstorm coverage Saturday morning, HREF membership indicates that the outflow from this evening's MCS will fully clear the CWA. Subsequent convective inhibition, lingering clouds, and a lack of discernible large-scale ascent limits confidence in where and how much redevelopment of showers and thunderstorms will occur during the afternoon, with 20 to 30 percent of membership having development along the cold front reaching the I-44 and I-70 corridors. A greater amount of membership depicting development along remnant outflow largely to the east/southeast of the CWA. Broken clouds and frontal passage in the northwestern half of the CWA will lead to a much cooler day on Saturday with high temperatures in the mid-80s to near 90 F. Pfahler && .LONG TERM... (Sunday through Next Friday) Issued at 242 PM CDT Fri Jul 11 2025 On Sunday, model guidance has varying solutions of convectively augmented mid-level shortwave trough or MCV tracking northeastward through the CWA sometime during the morning or afternoon, accompanied by a greater chance of showers and thunderstorms (50 to 70 percent chance of measurable rainfall) mainly south of I-70 or along/south of the front's position at that time. This feature will also be accompanied by a conditional threat of locally heavy rainfall and isolated flash flooding (efficient rainfall favored with potential slow cell motions) along with microbursts containing gusty winds. Sometimes MCVs can create an enhanced environment for severe thunderstorms within a less favorable background environment, which will need to be monitored, although there is currently no strong support for this scenario. Otherwise, NBM high temperature distributions are very similar both Saturday and Sunday, supporting little change between days outside of more numerous showers/thunderstorms. A broad upper-level ridge and weakness of flow will dominate the Mid- Mississippi River Valley Monday through Tuesday allowing both a northward advancement of the front that will have been wavering across the region with warming temperatures from weak low-level southerly WAA and continued opportunities of showers and thunderstorms. Showers and thunderstorms should be mostly diurnally driven but model guidance indicates the potential for a few slow- moving mid-level perturbations/MCVs meandering with the weak flow. During the second half of the week, upper/mid-level quasi-zonal flow will overlay more of the Mid-Mississippi River Valley, leading to greater ensemble membership containing measurable rainfall with stronger bouts of ascent associated with more robust passing shortwave troughs. The details of these patterns are very difficult to decipher at this juncture including the timing and amplitude of these features, ultimately determining the the timing, coverage, and placement of showers and thunderstorms. That said, more of this period will be dry than wet. NBM probabilities of 90+ F high temperatures increase each day Monday through Wednesday, especially in the St. Louis metro and southwestern IL, which would be accompanied by increasing moisture/dewpoints. There are mixed signals for a cold frontal passage around Thursday or Friday next week with uncertainty largely in whether or not the front fully clears the region or stalls. This leads to increasingly uncertain temperatures (NBM IQR 7 to 10 F) and the summit of ensemble model- based probabilities of showers and thunderstorms (40 to 60 percent). Pfahler && .AVIATION... (For the 00z TAFs through 00z Saturday Evening) Issued at 619 PM CDT Fri Jul 11 2025 While a brief isolated shower can't be ruled out near KSTL, KSUS, and KCPS for the next hour or two, the main focus for impacts through this TAF period continues to be a broken band of showers and thunderstorms associated with a cold front set to sweep over the terminals this evening and overnight. This band has not behaved upstream as originally anticipated, and is tracking a few hours later than what was thought. This has been accounted for in the most recent TAFs, though if this trend holds and storms are even later, then the chance of them producing impacts at local terminals will be lower. In the wake of the storms and along the front tomorrow morning, low VFR to MVFR ceilings are expected. Weather model guidance shows ceilings getting lower than currently forecast, but that occurs after sunrise, which is not climatologically favorable in the heart of the warm season. Therefore, there is only a very low chance that ceilings could come in lower than forecast. After ceilings improve in the late morning/early afternoon, VFR flight conditions are expected through the remainder of the period. Elmore && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 11, 2:44 PM CDT, 8 hours 21 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 244 PM CDT Fri Jul 11 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 244 PM CDT Fri Jul 11 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely this evening into tonight. A few thunderstorms could be severe late this afternoon and evening, mainly in northeastern Missouri and west-central Illinois, along with locally heavy rainfall and isolated flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms over portions of the region Saturday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Pfahler
In the hours before
Local storm report, Jul 11, 10:14 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1014 PM CDT Fri Jul 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM Tstm Wnd Dmg Quincy 39.93N 91.39W
07/11/2025 Adams IL Emergency Mngr
Multiple reports of wires and trees down in
Quincy.
&&Local storm report, Jul 11, 10:15 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1015 PM CDT Fri Jul 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM Tstm Wnd Dmg Palmyra 39.80N 91.52W
07/11/2025 Marion MO Law Enforcement
Tree down due to winds. Tree approximately
2.5 feet in diameter.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:14 PM CDT | Flash Flood Warning | LSX | Knox, Lewis, Marion, Shelby | 3 hr |
| Jul 11, 10:15 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Pike, Ralls | 45 min |
| Jul 12, 7:35 AM CDT | Areal Flood Advisory | LSX | Iron, Reynolds | 3 hr |
| Jul 12, 2:41 PM CDT | River Flood Warning | LSX | Pike | 7 days |
| Jul 12, 2:41 PM CDT | River Flood Warning | LSX | Pike | 6 days |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.